L. Ann Tanner, RPh; Janet B. Arrowsmith, MD
To the Editor: Several cases of cardiac rate abnormalities occurring with both oral and intravenous histamine-2 (H2)-receptor antagonists (cimetidine, ranitidine, and famotidine) have been reported (1). A recent report of bradycardia associated with an H2-receptor antagonist has focused attention on this potentially serious adverse drug reaction (2). We would like to inform the clinical community of additional similar reports received by the U. S. Food and Drug Administration (FDA).
Since 1981, the FDA's Division of Epidemiology and Surveillance has received 39 spontaneous domestic reports of bradycardia associated with the use of these drugs. Twenty-four of these cases were associated with
Learn more about subscription options.
Register Now for a free account.
Tanner LA, Arrowsmith JB. Bradycardia and H2 Antagonists. Ann Intern Med. 1988;109:434-435. doi: 10.7326/0003-4819-109-5-434
Download citation file:
Published: Ann Intern Med. 1988;109(5):434-435.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only